Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your chemotherapy medicine properly.
What might happen:
Using these medicines together may increase your risk of developing side effects associated with doxorubicin or etoposide.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. If your doctor prescribes these medicines together you may need additional testing to monitor your blood. If you are taking doxorubicin you may need additional monitoring of your heart. Contact your doctor right away if you have new or worsening shortness of breath, swelling in the ankles or legs, palpitations, new onset of dizziness or rapid weight gain. If you develop a persistent sore throat or fever; black, tarry stools; or blood in urine or stools, contact your doctor as soon as possible. Your medicine may need to be changed or the dose of your medicines may need to be adjusted.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.
2.This information is based on or an extract from the UW Metabolism and Transport Drug Interaction Database (DIDB) Platform, Copyright University of Washington 1999-2014..
3.Lum BL, Kaubisch S, Yahanda AM, Adler KM, Jew L, Ehsan MN, Brophy NA, Halsey J, Gosland MP, Sikic BI. Alteration of etoposide pharmacokinetics and pharmacodynamics by cyclosporine in a phase I trial to modulate multidrug resistance. J Clin Oncol 1992 Oct;10(10):1635-42.